Does Diarrhea After Receptive Anal Sex Without a Condom Mean I Have HIV?
November 5, 2015
Diarrhea soon after sex is not a sign of HIV infection or of another sexually transmitted disease. Diarrhea may be caused by a wide range of infections and health problems that are far more common than HIV.
A Common Health Problem
Everybody gets diarrhea from time to time. In most cases, diarrhea signs and symptoms usually last a few days.
But sometimes diarrhea can last for weeks. In these situations, diarrhea can be a sign of a serious disorder, such as inflammatory bowel disease, or a less serious condition, such as irritable bowel syndrome.
There are some situations in which adults with diarrhea are recommended to seek medical advice:
If a person with HIV has not received antiretroviral treatment, over time their immune system may become so severely weakened that health problems which cause diarrhea are possible. This would only occur several years (typically around 10 years or more) after infection.
Diarrhea is also a common side effect of antiretroviral medications.
More on Diarrhea at TheBody.com
Our Q&A experts sometimes address questions about diarrhea in our "Ask the Experts" forums. Here are some of those questions and our experts' responses:
In addition, this page has useful information for people living with diagnosed HIV and who are experiencing diarrhea:
Elsewhere on the Web
For reliable information on this topic, we recommend the following page on another website:
This article was provided by TheBody.com.
Add Your Comment:
(Please note: Your name and comment will be public, and may even show up in
Internet search results. Be careful when providing personal information! Before
adding your comment, please read TheBody.com's Comment Policy.)